Thunderstorm Wind, Nolan
- When
- June 16, 8:07 PM CST
- Where
- Nolan County, Sweetwater
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.467, -100.400
3 thunderstorm wind, 3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 16, 5:20 PM CST, 2 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 620 PM CDT FRI JUN 16 2006 .AVIATION... STRONG SOUTHERLY LOW LEVEL FLOW WITH SURFACE WINDS OF 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. ALSO...LOW LEVEL JET WILL INCREASE TO 45 TO 50 KNOTS AFTER 16/04Z...SO HAVE LLWS GOING FOR ABI/SJT TAFS. ISOLD STORMS DEVELOPING ALONG DRYLINE ACROSS WESTERN TEXAS. THE STORMS WILL MAKE IT EAST ACROSS NORTHERN AND WESTERN SECTIONS TONIGHT...WITH COVERAGE INCREASING TO SCATTERED. A CHANCE OF MORE TSTMS ON SATURDAY. 21 && .PREV DISCUSSION... (ISSUED 604 PM CDT FRI JUN 16 2006) UPDATE... UPDATED ZONES FOR THE SEVERE THUNDERSTORM WATCH. ISOLD STORMS DEVELOPING NEAR DRYLINE WEST OF CWFA. THESE STORMS WILL MOVE INTO THE WESTERN CWFA THIS EVENING...WITH POSSIBLY MORE ORGANIZED STORMS ACROSS THE BIG COUNTRY. 21 PREV DISCUSSION... (ISSUED 300 PM CDT FRI JUN 16 2006) SHORT TERM... CHANCES LOOKING UP FOR SOME RAINFALL BEGINNING LATE THIS EVENING AND INTO THIS WEEKEND. UPPER LEVEL TROUGH AXIS IS STILL DIGGING SOUTH INTO NEW MEXICO AND WILL DRIFT EAST INTO TEXAS OVERNIGHT AND THROUGH THE WEEKEND. MODELS SHOWING GOOD SURFACE CONVERGENCE ALONG A DRY LINE TRAILING SOUTH FROM A SURFACE LOW OVER THE SOUTHERN PANHANDLE LATE TONIGHT. WITH A GOOD LLJ CRANKING UP THIS EVENING FROM THE PERMIAN BASIN NORTH INTO THE PANHANDLE...SHOULD SEE SOME THUNDERSTORM INITIATION LATER THIS EVENING ALONG THE SURFACE BOUNDARY WITH THE ACTIVITY THEN SLIDING EAST THROUGH MOST OF THE CWA OVERNIGHT. TOMORROW WILL SEE THE SURFACE LOW POSITIONED OVER THE NORTHERN CWA WITH A CONTINUED CHANCE OF THUNDERSTORMS TOMORROW AFTERNOON AND EVENING AS THE LLJ RE- INTENSIFIES. RAINFALL CHANCES WILL CONTINUE OVER THE AREA INTO SUNDAY MORNING ALONG AN EASTWARD TRACKING SURFACE BOUNDARY AND END FROM THE WEST SUNDAY AFTERNOON AS THE UPPER LEVEL SYSTEM MOVES EAST OF THE AREA. LONG TERM... UPPER LEVEL HIGH PRESSURE WILL BUILD QUICKLY IN BEHIND THE EXITING STORM SYSTEM THROUGH THE EXTENDED. AN UPPER LOW OVER SOUTHEAST TEXAS WILL CUT OFF FROM THE MAIN UPPER LEVEL TROUGH SUNDAY AND WILL BE PUSHED SOUTH AS HIGH PRESSURE BUILDS INTO THE REGION. FOR NOW...WILL KEEP THE CWA DRY AS THIS SYSTEM IS SHOVED INTO DEEP SOUTH TEXAS WITH AN INVERTED TROUGH PASSING SOUTH OF THE AREA THROUGH THE MIDDLE OF NEXT WEEK. WILL KEEP THE EXTENDED DRY WITH TEMPERATURES A LITTLE ABOVE CLIMO. SJT WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 2 AM SATURDAY FOR THE FOLLOWING ZONES: CALLAHAN...COKE...CONCHO...CROCKETT...FISHER...HASKELL... IRION...JONES...NOLAN...RUNNELS...SCHLEICHER...SHACKELFORD... STERLING...SUTTON...TAYLOR...THROCKMORTON...AND TOM GREEN. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 255 PM CDT FRI JUN 16 2006 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-172000- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 255 PM CDT FRI JUN 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN UPPER LEVEL DISTURBANCE OVER NEW MEXICO WILL MOVE SLOWLY ACROSS WEST CENTRAL TEXAS TONIGHT INTO SATURDAY...BRINGING MOIST AND UNSTABLE AIR TO THE REGION. SCATTERED STORMS DEVELOPING ON A DRYLINE IN THE PERMIAN BASIN MAY MOVE EAST INTO THE CONCHO VALLEY AND BIG COUNTRY THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY WEST OF A STERLING...SWEETWATER... ROBY LINE. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MORE UNSTABLE AIR WILL CONTINUE TO MOVE INTO THE REGION SATURDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WEST CENTRAL TEXAS. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SATURDAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 725 PM CDT FRI JUN 16 2006 TXZ064-170100- STERLING TX- 725 PM CDT FRI JUN 16 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CDT FOR STERLING COUNTY... AT 721 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER EXTREME NORTHWESTERN STERLING COUNTY...OR ABOUT 19 MILES SOUTHEAST OF BIG SPRING...MOVING NORTHEAST AT 25 MPH. THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... NORTHERN STERLING COUNTY. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...ESPECIALLY IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING FOR WEST CENTRAL TEXAS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 758 PM CDT FRI JUN 16 2006 TXZ064-170130- STERLING TX- 758 PM CDT FRI JUN 16 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 PM CDT FOR STERLING COUNTY... AT 756 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER EXTREME NORTHEASTERN GLASSCOCK COUNTY...OR ABOUT 17 MILES NORTHEAST OF GARDEN CITY...MOVING EAST AT 35 MPH. THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... NORTHERN STERLING COUNTY. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...ESPECIALLY IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING FOR WEST CENTRAL TEXAS.
The Dyess AFB radar (KDYX), 108 km away, was scanning. The volume nearest the first event began at 02:07 UTC.
3 thunderstorm wind, 3 hail. Local standard time, as filed.
Damages were to trees, power lines, awnings and sheds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5513914, 5513915, 5513916, 5513917, 5513919, 5513918.